My husband has Vtach, and about 1.5 weeks ago went through his 2nd ablation this year. His last one, this past June, was an obvious failure from the beginning....went into bigeminy that night, completely uncontrolled rhythm for weeks, then finally under control again with Rhythmol. Then a few weeks later back in the ER with bigeminy and maxed out on meds.
This ablation allegedly went better--they ablated 9 locations (last time only 2). Immediately it seemed to be better...better recovery, less palpitations right away, no bigeminy since the procedure.
But for the last few days the palpitations have increased--sometimes in doubles, sometimes single, but lots more than he had last week.
We've been doing this long enough to know what the dr's say--palpitations are normal post-procedure, it can feel like your old arhythmia acting up again, or starting but not completing, it can take weeks to months to heal.
BUT...we want to know from everyone who's actually gone thru this what your experience was during healing.
He is on metoporol xl 25mg daily until his 1 month check up and stress test. Is this typical for others as well? The concern is the decrease in his heart rate this med causes actually makes him more susceptible to arrhythmia...his is one of those low heart rate ones, not the aggravated by exercise or increased rate kind.
Has anyone had a "successful" ablation that experienced this increase in palpitations during healing, then it went away again?
Is this possibly an indicator it didn't work, that the ablation wasn't successful and that we can expect to soon be back in the hospital with bigeminy or vtach again?
Has anyone experienced periods during healing where it fluctuates so much--no pvc's or palp's for days, then 20 one day, then 7 then back down to 0? Is that normal? His dr's say not to worry, of course, this is healing time. As you can imagine, we're waiting to be disappoined because that's what arrhythmia's do to people.
I can completely relate to your husbands situation and the intense feelings of being disappointed. My case is, as my cardiologist and EP have both described, complex, perplexing and definitely not tesxt book. The past 2 years/2months have been a rollercoaster ride for me. I have been in the EP lab 5 times and have had 4 ablations.
After receiving electric cardioversion in the ER Sept 06 for a rapid uncontrolled Atrial Fib, I was taken to the EP lab. This was my 1st of many failed procedures. I went back in Nov 06', this was thought to be a success. 3 days post-op I was in the ER in a competing junctional rhythm. I saw my cardio who thought this would resolve. In 6 weeks time, I was once again in Atrial Flutter with a HR of 250! My Dr was shocked. I was back in the EP lab in Jan 07 for my 3rd ablation. Again, thought to be a success. From there, I had daily problems with bigeminal PVC's, continued junctional rhythm etc.
Then I statrted having rapid HR again with syncopal episodes. In June 07 another trip to the EP lab. The EP Dr was not able to provoke anything in the lab, so after 1 week in the hospital I was sent home to resume medication (Sotolol & Diltiazem) This was not the way I had planned to spend my life. In Oct 07' I was once again having HR of 250+ with syncope. There was controversy over my rhythm strip. 1 Dr thought it was V-Tach another thought it was rapid afib. It wasnt until I was back in the lab, trip #5, in Aug 08' for a pacemaker implant the my EP confirmed in fact that it was V-Tach coming from the RVOT. Ablated this and postponed the implant. It has been 4 months since that procedure. Unfortunately, my saga continues. I still have afib among a few other rhythms. I will be seeing my cardio next week to discuss the future options for me.
I feel for your husband, as well as you who have been with him through this whole ordeal. It is disheartening, to say the least. After my 2nd failed procedure, I stopped being hopeful and always reacted to the Dr's inital thought of sucess with gaurded emotions. It really is hard to say for sure in your husband's case, if he will be back in the ER with V-Tach. One can only hope...sometimes that's all we can do. I sure hope that in his case, this is just a little bump in the road to his recovery.
I'll definitely say a prayer that he's free forever of this awful demon:)
Sorry to hear of all the troube you and your husband are having. I just had an ablation for VT on 11/4. The EP Dr could not bring on a run of VT only 5 or 6 beats of it. He ablated 3 or 4 areas. He was happy, I was happy. That night I had some beats of VT in the hospital. Not so happy anymore. My magnesium was low and they feel that was the cause.
I had pvcs on and of for weeks after. Just now for the past week I have been pvc free.
I also felt very strange sensation in my chest. Can't explan it. Maybe like something was trying to start but could not. Had some pain also.
I am on metoporol 50mg and Verapamil 180mg and magnesium tabs 2mg.
Today I feel great:) tomorrow I could be having pvc all day long. I agree with Brooke_38,
Just wanted to know how you're doing since your last post? My hubby is still having some irregular beats, PVC's sometimes in larger amounts but still not like before. He's on Metoporol which in the past has actually caused issues b/c his heart rate and BP gets so low, tends to have more singles and doubles, and his NSVT episodes have sometimes occurred when he's bradycardia at night.
Have you been to your follow up visit yet? On any anti-arrhythmics? My husband's couldn't be caused in lab either, got a few and used a new predictive technology that's been FDA approved but not yet widespread that allegedly does an amazing job and increasing success without seeing the arrhytmia and stopping it with ablation...Loyola rocks! We'll see if it was a real success, my husband's doubtful b/c he's had a few episodes of what feels like triples/short runs of NSVT and is worried that he should be healed by now.
I am on metoporol 50mg and Verapamil 180mg and magnesium tabs 2mg. I did go for my follow up and my EP Dr does not want to see until March. He feels like the ablation was success.
I have been PVC free for 6 weeks now. YAY!!!!!!!!!! The only scare I had was New Years Eve when I woke up at 3 in morning with a racing heart. This was due to many glasses of wine. It stopped after about 5 min. Thank God I was not looking forward to going to the ER. No more drinking for me :(
How is your husband feeling now? It does take awhile for the affects of the ablation to go away. The heart must heal.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST